Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

144 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have antiphospholipid syndrome. On warfarin. Medicine to delay period?

Answered by
Dr.
Dr. Das Arindam

General & Family Physician

Practicing since :2008

Answered : 1416 Questions

default
Posted on Fri, 1 Feb 2013 in Menstruation and Miscarriage
Question: I am on Warfarin (12mg/day) as I got PE and DVT before my age is 20 and my wedding is after one month and the period will be coming in the honeymoon so what should I do to delay it?
My period started today 12/01/2013 and the last month it started on 19/12/2012.
I have antiphospholipid syndrome
doctor
Answered by Dr. Das Arindam 31 minutes later
Hello,
Thank you for posting a query.

Firstly, to delay the normal period, hormonal agents are prescribed generally. But the pills has some side effects like enhancement of thrombosis and embolism.

You have a history of pulmonary embolism and XXXXXXX vein thrombosis. Secondly, you have antiphospholipid antibodies in your blood. Thirdly, you are taking warferrin. Any hormonal pill will lower the warferrin efficacy and enhance the chance of thrombosis and embolism. So, it is not possible to advise you any of hormonal agents.

Lastly, there is nothing to do to delay period. And one more thing, do not try any drug without a doctor’s prescription. It will be very XXXXXXX for you.

Hope this information suffices. Let me know, if you have any more question.

Regards.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Das Arindam 2 minutes later
So what to do on my honeymoon? Is there any other way to stop blood? I am going to Maldives and do not want to spoil my vacation.
doctor
Answered by Dr. Das Arindam 18 minutes later
Hello,
Thank you for writing back.

Look, there is no way to delay your period medically. There is no way to stop blood. It would be better to reschedule your honeymoon.

It is better to be in good health.

Hope you have your answer.

Regards.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Das Arindam 4 minutes later
I can not reschedule my honeymoon so can I use tampons or do you recommend anything similar and are tampons effective?
doctor
Answered by Dr. Das Arindam 17 minutes later
Hello,

Thank you for writing back.

Look, you can use tampoons. But, it may interfere in sexual activities, because of its position. That is the only problem you may experience.

So, you can use tampoons. But you should change the tampoon every 4 - 6 hrs.

Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  
Drug/Medication ,  

Recent questions on  Embolism

doctor1 MD

how can you check to see if you have a blood clot? i have all the system of plumonary embolism ive been to the hospital and doctors nobody can find anything but sinus infection they put me on antibod...steroid and dismiss me im not crazy im still having problems

doctor1 MD

I developed acute right pulmonary emboli after mastectomy and axilliary node removal for infiltrating lobular carcinoma in my left breast and am currently on 2mg warfarin daily. I have seen 2 oncologists, who both agree that normally, with T4 tumor (infiltrates into chest wall), even though N0 M0, I should undergo radiotherapy.

However one oncologist advised that I should not go for radiotherapy because of possible further risk following the pulmonary emboli, the other has advised that radiotherapy is safe even with the pulmonary emboli.

In your opinion is it safe for me to undergo radiotherapy even though I am currently under warfarin treatment for pulmonary emboli? I am 78 years old.

doctor1 MD

Hi, I'm 36 with a 20yr history of smoking, and diabetes type 2 and moderately overweight. I was going up and down the stairs and got some mild chest discomfort. It went away, and have not experienced it again. I went to a scheduled routine appointment with my PCP who did an ekg and found some nonspecific changes and sent me to the hospital. The ekgs were negative and they ruled me out for an MI, then went to a cardiologist and told me eventhough the ekg is neg. he think im having unstable angina and said i need an emergent cath based on my risk factors and one episode of chest discomfort a week prior, he said he does not trust a stress test as it can kill me with unstable angina. I have not experience the pain ever since, and im afraid he may be jumping the gun with a cath....I am concerned that he also a stent happy type of guy. I tried to find possible alternatives such as 64 CTA, but he says I may die if I wait and have to have the angiogram. I know cath is the gold standard, but cta has a comparable negative predictive value. Other studies such as a conventional pulmonary angiogram is the gold standard to rule out pulmonary embolism, but nowadays a pulmonary angiogram is almost never ordered to exclude a pulmonary emboli. Am I being unreasonable to consider alternatives or is a cath is absolutely needed STAT?

doctor1 MD

How likely is it that the lungs would be permanently damaged following 2 separate episodes of pulmonary emboli? The first episode was caused by an ankle fracture and went undiagnosed for 5 weeks. The second episode was 7 years later and no obvious cause has been found. Worried about the damage that the clots have caused to the lungs.

doctor1 MD

Was recently diagnosed with copd . Never smoked but grew up heavy secondhand smoke from parents. Waiting for results from ct to rule out a tumor or pulm fibrosis acc to pulmonologist. This morning i walked into a restaurant stood in line...

doctor1 MD

Hello, My forty-two year-old daughter, whose weight is always low, sometimes dangerously so, and who was diagnosed 25 years ago at Menninger clinic with anorexia (but to this day denies it - her lifestyle/habits conform closely to so-called...

doctor1 MD

My wife has had some pain in her right arm for the last week or so. We think it is because we are babysitting our daughter's mid-sized dog. The dog is old and has trouble sometimes getting up and my wife repeatedly hoists the dogs rear end up to...